Hi, my boyfriend and I have unprotected sex in which

Patient

Q: Hi, my boyfriend and I have unprotected sex in which he didn't cum inside of me. But he wants me to take a morning after pill. It was Tuesday when we had the unprotected sex. I been feeling nauseous and fatigue since the last time before Tuesday we had unprotected sex. I took a pregnancy test. although I had a period about 3 weeks ago, I'm probably not due for another for 2 more weeks. The test was negative, But I'm still hesitant about taking the pill because It would be my 3rd time taking it in 3 months. Should I take the pill?

Doctor

A:   Hello,
Thanks for the query.
If your boyfriend is asking you to take the pill, it may indicate that he is not sure whether he has ejaculated inside or not. Even with a slight ejaculation, chances of pregnancy is high in unprotected sex. Since the time of sex also is corresponding to the ovulation time, it is recommended that you take the pill.The symptoms of nausea and other discomfort could be a side effect of the pill itself that you took last time, as the pregnancy test has been negative. Take the pill to be on the safer side this time. Consuming emergency pills so regularly is not recommended. They can cause irregular cycles, heavy bleeding, missed periods, clots, anemia and even affect ovulation, in the long run. if you are regular at sex, it is recommended that you both need to use alternate measures of contraception like condoms, birth control pills which are taken daily, having no side effects as compared to emergency pills.
Hope this was helpful.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews